Author Topic: Depression/insomnia on Spiro?  (Read 1288 times)

0 Members and 1 Guest are viewing this topic.

Offline NerissaGrace

  • Newbie
  • **
  • Posts: 28
  • Reputation: +1/-0
  • Gender: Female
Depression/insomnia on Spiro?
« on: March 31, 2016, 06:27:33 pm »
I started taking Spiro this past weekend. I'm not planning to start using estrogen patches for at least another week or so. I wanted to know if anyone else experienced depression and insomnia when starting Spiro. It feels like it's hitting me hard. I just wanted to know if anyone else had experienced this and whether it went away after awhile.

Grace

Offline KayXo

  • Family
  • *****
  • Posts: 3,905
  • Reputation: +47/-0
  • Gender: Female
Re: Depression/insomnia on Spiro?
« Reply #1 on: March 31, 2016, 11:25:00 pm »
One of the possible drawbacks of only taking an anti-androgen without E. You are low in sex hormones and these symptoms may be the result of that. Tell your doctor, hopefully they will add E sooner than later and realize sex hormones are important to have for mood, sleeping, etc.
I am not a medical doctor, nor a scientist - opinions expressed by me on the subject of HRT are merely based on my own review of some of the scientific literature over the last decade or so, on anecdotal evidence from women in various discussion forums that I have come across, and my personal experience

On HRT since early 2004
Post-op since late 2005

Offline NerissaGrace

  • Newbie
  • **
  • Posts: 28
  • Reputation: +1/-0
  • Gender: Female
Re: Depression/insomnia on Spiro?
« Reply #2 on: April 01, 2016, 09:24:29 am »
Kay,
Thanks for your helpful reply. I've already been prescribed Estradiol transdermal patches, but my endo said to wait a week or two to see how I tolerated the Spiro first. I'm starting to think starting E sooner rather than later may be a good idea.

Grace

Offline Deborah

  • *
  • Posts: 4,109
  • Reputation: +55/-0
  • Gender: Female
  • Trying to find my way into the light.
Re: Depression/insomnia on Spiro?
« Reply #3 on: April 01, 2016, 09:38:24 am »
I doubt that low testosterone will occur with less than a week on spiro.  It takes a lot longer than that.


Sapere Aude

Offline Soli

  • *
  • Posts: 229
  • Reputation: +4/-0
  • Gender: Female
Re: Depression/insomnia on Spiro?
« Reply #4 on: April 02, 2016, 01:59:05 pm »
I started on low spiro only late last October and I did feel weak a little at first.

Certainly no depression since the changes to my body started right then and brought me joy.

I couldn't say about insomnia for I have a free schedule and go to sleep when tired, and besides going to pee every 2-3 hours because of spiro, my sleep was great as usual, same length.

my T was low before I started spiro, but still within normal range

I started E 4 weeks after and really felt the strength of the E flowing through my body, now I feel much stronger (than when I was T driven), but in a different way.

a little more than 3 months after, my E level was almost as low as a cis woman (72) and my E still not as high as needed but well on its way

Offline NerissaGrace

  • Newbie
  • **
  • Posts: 28
  • Reputation: +1/-0
  • Gender: Female
Re: Depression/insomnia on Spiro?
« Reply #5 on: April 02, 2016, 06:00:30 pm »
Thanks Soli and Deborah, it's good to hear other perspectives. I'm planning to start E in the next week or so and we'll see what kind of difference that makes.

Offline ramilove

  • *
  • *
  • Posts: 138
  • Reputation: +1/-0
  • Gender: Female
Re: Depression/insomnia on Spiro?
« Reply #6 on: January 19, 2021, 11:41:21 am »
Drink lots of water
Electrolysis 3/4/2020
Estradiol 3/10/2020

Tags: